Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 142, NWS Atlanta, GA

April 10, 2009Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2009, 8:07 PM EDT for Fayette County, Spalding County, Georgia. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 8:07 PM EDT (00:07 UTC)
Expired
Apr 10, 2009, 9:00 PM EDT
In force
53 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:20 PM EDTHAIL 0.75Peachtree City, GA
Apr 10, 8:39 PM EDTHAIL 0.75Brooks, GA
Apr 10, 8:52 PM EDTHAIL 0.75Griffin, GA
Apr 10, 8:57 PM EDTTSTM WND DMG3 Nw Griffin, GASEVERAL TREES DOWN THAT ARE 6 TO 8 INCH IN DIAMETER.
Apr 10, 8:57 PM EDTHAIL 13 Nw Griffin, GA
Apr 10, 8:57 PM EDTHAIL 1Griffin, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:39 PM EDTTornado Watch PDSSPC8 hr
Apr 10, 6:31 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 110007
SVRFFC
GAC113-255-110100-
/O.NEW.KFFC.SV.W.0142.090411T0007Z-090411T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 900 PM EDT

* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL.  
  THIS STORM WAS LOCATED 12 MILES WEST OF PEACHTREE CITY OR NEAR 
  NEWNAN...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FAYETTEVILLE...BROOKS...WOOLSEY...SUNNY SIDE AND GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR EARLIER INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

PENNY SIZED HAIL WAS REPORTED WITH THIS STORM AS IT MOVED THROUGH 
NEWNAN. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT SATURDAY MORNING FOR NORTHERN GEORGIA.

&&

LAT...LON 3347 8438 3343 8440 3340 8438 3336 8437
      3335 8424 3333 8422 3333 8415 3319 8416
      3323 8451 3327 8449 3334 8453 3339 8460
      3347 8461
TIME...MOT...LOC 0006Z 272DEG 31KT 3337 8475

$$
1 follow-up statement
000 
WWUS52 KFFC 110053
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
853 PM EDT FRI APR 10 2009

GAC113-110103-
/O.CAN.KFFC.SV.W.0142.000000T0000Z-090411T0100Z/
FAYETTE GA-
853 PM EDT FRI APR 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...

.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT SATURDAY MORNING FOR GEORGIA.

LAT...LON 3327 8449 3327 8442 3329 8442 3331 8439
      3333 8437 3336 8437 3335 8424 3333 8422
      3333 8415 3319 8416 3323 8451
TIME...MOT...LOC 0053Z 272DEG 31KT 3335 8427

$$

GAC255-110100-
/O.CON.KFFC.SV.W.0142.000000T0000Z-090411T0100Z/
SPALDING GA-
853 PM EDT FRI APR 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SPALDING COUNTY...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL. THIS STORM WAS LOCATED NEAR SUNNY SIDE...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRIFFIN...TOWALAGA AND WALKER MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT SATURDAY MORNING FOR GEORGIA.

&&

LAT...LON 3327 8449 3327 8442 3329 8442 3331 8439
      3333 8437 3336 8437 3335 8424 3333 8422
      3333 8415 3319 8416 3323 8451
TIME...MOT...LOC 0053Z 272DEG 31KT 3335 8427

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:23 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 10, 5:23 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT FRI APR 10 2009

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
HIGH RISK OF SEVERE TSTMS AND 30 PERCENT CHANCE OF TORNADOES HAS
DEVELOPED OVER NORTHWEST GA THIS AFTERNOON AND EVENING. THE 18Z FFC
SOUNDING SHOWS THE ATMOSPHERE HAS DESTABILIZED QUICKLY WITH THE
DIURNAL HEATING. LI MINUS 5.3...CAPE 1800 J/KG...AND SR HELICITY
OF 317. ALSO LOCALLY HEAVY RAIN EXPECTED WITH THE STRONG TSTMS...
PW 1.1 INCH AND K INDEX OF 37. HOWEVER...STORMS ARE EXPECTED TO
MOVE AT 50 MPH SO INTENSE...BUT BRIEF HEAVY RAIN SHOULD OCCUR WITH
TEMPORARY STREET FLOODING OR PONDING ON ROADS. ALL SEVERE TSTM
PARAMETERS ARE BEING MET WITH THE POTENTIAL OF GOLF BALL SIZED
HAIL.

WITH THE STRONG LLJ MOVING INTO THE AREA...WILL BE CONTINUING THE
WIND ADVISORY FOR THE MOUNTAINS THROUGH MIDNIGHT.

UPPER LOW IS ABSORBED BY LONGWAVE TROUGH AND IS ONLY A SHORTWAVE
IMPULSE BY THE TIME THE SYSTEM MOVES OUT ON SATURDAY. HIGH
AMPLITUDE PATTERN IN PLACE ALLOWS A COOL HIGH PRESSURE TO SLIDE
EAST ACROSS SOUTHERN CANADA AND RIDGE DOWN THE EASTERN SLOPES OF
THE APPALACHIANS ON SUNDAY. CURRENT ADVERTISED HIGH TEMPS MAY BE
TOO WARM AS CLASSICAL CAD SETS UP. THIS WILL BE A FACTOR ON MONDAY
AS MEANWHILE ANOTHER SYSTEM GEARS UP OVER THE SOUTHERN PLAINS.

MERGED MAV AND MET GUIDANCE FOR MIN TEMPS TONIGHT AND MAX TEMPS
SATURDAY. POPS WERE INCREASED AROUND 10 PERCENT OVER NORTH GA
THIS EVENING. OTHERWISE...MAV MOS GUIDANCE WAS GENERALLY ACCEPTED
FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD.

.LONG TERM /MONDAY THROUGH FRIDAY/...

ECMWF (00Z RUN) IS SLOWER THAN THE GFS WITH THIS NEXT SYSTEM...
WHICH IS PROBABLY A MORE REASONABLE SOLUTION GIVEN THE AMPLITUDE
OF THE RIDGE OVER THE EASTERN PART OF THE COUNTRY AND THE STRENGTH
OF THE CAD...THOUGH THE ECMWF DOES NOT USUALLY HANDLE CAD VERY
WELL. THE COLD DOME IN NORTHEAST GEORGIA WILL CERTAINLY HAVE A
STABILIZING INFLUENCE...BUT THEN AGAIN THE INHERENT HELICITY
ASSOCIATED WITH THE WEDGE FRONT...WHEREVER IT SETS UP...MAY
PROVIDE FOR AN INTERESTING SITUATION AS THE COLD FRONT APPROACHES
MONDAY MORNING. ECMWFS TIMING WOULD IMPLY INCREASED INSTABILITY
WITH THE SLIGHTLY SLOWER EASTWARD PROGRESSION...BUT BOTH MODELS
ARE INDICATING A LOT OF PRECIP IN THE NORTHERN GULF/FLORIDA
PANHANDLE...WHICH MAY SERVE TO CUT OFF THE DOWNSTREAM
PRECIPITATION (THAT IS...US). IN ANY EVENT...IT COULD BE A
POTENTIAL SEVERE WEATHER PRODUCER ALONG THE WEDGE FRONT...OR
SIMPLY A RAIN-MAKER WITH THE COOL OVERRUNNING PRECIPITATION.

GFS MOVES US INTO A NEAR-ZONAL FLOW PATTERN BY MIDWEEK AS THE
UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES...WHEREAS THE
ECMWF KEEPS THE UPPER LOW FURTHER SOUTH (OHIO VALLEY) WITH A
DEEPER TROUGH AND PRECIP LINGERING. SHOULD HAVE A LULL FOR A DAY
OR SO BEFORE THE NEXT LOW IN THE VERY PROGRESSIVE SERIES OF
SYSTEMS APPROACHES. CONFIDENCE EXTREMELY LOW THIS FAR OUT AS GFS
HAS SIGNIFICANT AMOUNT OF CONVECTIVE PRECIP (WITH A LOT OF
FEEDBACK) ACROSS THE DEEP SOUTH THURSDAY MORNING WHILE ECMWF IS
STILL IN THE SOUTHERN PLAINS. HAVE TAKEN A COMPROMISE ON THE
TIMING AND HAVE KEPT POPS TO AT MOST LOW CHANCE.
&&

.AVIATION...
LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS NORTHWEST
GEORGIA THIS AFTERNOON...ASSOCIATED WITH STRONG COLD FRONT PUSHING
ACROSS THE LOWER MISSISSIPPI VALLEY REGION. CURRENT MOVEMENT AND
SPEED SHOULD PUT THE LINE IN THE METRO ATL AREA 23Z-01Z TIME FRAME.
LOW VFR TO MVFR CIGS SHOULD CONTINUE TO DOMINATE TAF SITES THROUGH
THE EVENING...WITH VSBYS GENERALLY 6+...EXCEPT BRIEFLY LOWERING IN
THE IFR RANGE IN THUNDERSTORMS. LOOK FOR WIDESPREAD CIGS IN THE 1 TO
2 THSD FT RANGE LATE TONIGHT INTO SATURDAY MORNING...THEN CIGS
LIFTING INTO 25 TO 35 HUNDRED RANGE MOST PLACES BY LATE MORNING.
GUSTY SOUTHWEST WINDS (10 TO 15 KTS WITH GUST TO 25KTS)THIS EVENING
AHEAD OF FRONT...BECOMING WEST TO NORTHWEST GENERALLY AFTER
MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  71  47  70  52 /  60   0   0   0  70
ATLANTA         52  67  48  71  55 /  60   0   0   0  70
BLAIRSVILLE     47  62  41  66  50 /  70   0   0   0  60
CARTERSVILLE    50  66  43  72  54 /  50   0   0   0  70
COLUMBUS        57  75  52  77  60 /  40   0   0   0  70
GAINESVILLE     52  65  47  69  51 /  70   0   0   0  60
MACON           56  76  49  76  57 /  50   0   0   0  70
ROME            51  69  45  73  57 /  50   0   0   0  70
PEACHTREE CITY  51  69  44  72  55 /  50   0   0   0  70
VIDALIA         62  76  52  74  56 /  30   0   0   0  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CARROLL...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MADISON...
MURRAY...NEWTON...NORTH FULTON...OCONEE...PAULDING...PICKENS...
POLK...ROCKDALE...SOUTH FULTON...TOWNS...UNION...WALTON...WHITE.

WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...WALKER...WHITFIELD.

&&

16
Hazardous weather outlook, Apr 10, 11:22 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT FRI APR 10 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1122 AM EDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI
VALLEY REGION THIS AFTERNOON AND INTO THE LOWER OHIO VALLEY REGION
DURING THE EVENING HOURS. THIS SYSTEM WILL DRAG A STRONG COLD
FRONT ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING AND EARLY
MORNING HOURS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...LARGE HAIL
AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DISCUSSION...
INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM
WILL SERVE TO INCREASE MOISTURE AND INSTABILITIES OVER THE REGION
THROUGH THE AFTERNOON. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED
COLD FRONT MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON...THE
ATMOSPHERE WILL RAPIDLY DESTABILIZE. CAPES WILL INCREASE TO 1200
TO 1800 AHEAD OF THE COLD FRONT WITH LIFTED INDEX VALUES
DECREASING TO AROUND -5. THE GREATEST THREAT OF STRONG STORMS WILL
OCCUR BETWEEN THE EARLY AFTERNOON AND LATE EVENING HOURS. AS THE
COLD FRONT APPROACHES NORTHWEST GEORGIA BY MID TO LATE
AFTERNOON....STRONG TO SEVERE STORMS WILL LIKELY BECOME MORE
NUMEROUS...SPREADING EASTWARD ACROSS NORTH AND CENTRAL GEORGIA
DURING THE EVENING HOURS. ALTHOUGH THE THREAT OF SEVERE WEATHER
EXISTS ACROSS THE ENTIRE STATE....THE GREATER LARGE HAIL AND
ISOLATED TORNADO THREAT WILL BE GENERALLY ALONG AND NORTH OF A
LINE FROM LA GRANGE TO MILLEDGEVILLE...WHERE MORE FAVORABLE
VERTICAL WIND SHEAR AND TEMPERATURE PROFILES WILL OCCUR. THE
SEVERE WEATHER THREAT WILL GREATLY DIMINISH AFTER MIDNIGHT WITH
THE PASSAGE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...AND
AGAIN THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON
AND EVENING.

In the hours before

Local storm report, Apr 10, 7:58 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             4 NE NELSON             34.42N 84.32W
04/10/2009  E1.00 INCH       PICKENS            GA   PUBLIC

0445 PM     HAIL             3 SE HELEN              34.67N 83.68W
04/10/2009  E1.00 INCH       WHITE              GA   PUBLIC

0645 PM     HAIL             CUMMING                 34.21N 84.14W
04/10/2009  E1.00 INCH       FORSYTH            GA   TRAINED SPOTTER

0645 PM     TSTM WND DMG     CUMMING                 34.21N 84.14W
04/10/2009                   FORSYTH            GA   TRAINED SPOTTER

            30 TO 40 TREES SNAPPED DOWN AS WELL AS SIDING REMOVED
            FROM HOUSE.

0636 PM     HAIL             4 SW CARTERSVILLE       34.13N 84.85W
04/10/2009  E1.00 INCH       BARTOW             GA   PUBLIC

0640 PM     HAIL             HOMER                   34.33N 83.50W
04/10/2009  E0.75 INCH       BANKS              GA   PUBLIC

0650 PM     HAIL             WALESKA                 34.32N 84.55W
04/10/2009  E1.00 INCH       CHEROKEE           GA   PUBLIC

0630 PM     TSTM WND DMG     1 W JASPER              34.47N 84.45W
04/10/2009                   PICKENS            GA   PUBLIC

            MANY TREES AND SEVERAL POWER LINES ARE DOWN ALONG HIGHWAY
            136.

0635 PM     HAIL             SHANNON                 34.34N 85.09W
04/10/2009  E1.75 INCH       FLOYD              GA   PUBLIC

0707 PM     HAIL             ACWORTH                 34.06N 84.68W
04/10/2009  E0.75 INCH       COBB               GA   PUBLIC

&&

17
Local storm report, Apr 10, 8:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TORNADO          1 SE SUMMERVILLE        34.47N 85.34W
04/10/2009                   CHATTOOGA          GA   EMERGENCY MNGR

            DAMAGE TO SEVERAL BUSINESSES JUST NORTH OF DOWNTOWN. ROOF
            BLOWN OFF LUMBER COMPANY, EXTERIOR WALL OF SERVICE
            STATION KNOCKED DOWN. MOBILE HOME OVERTURNED. NO KNOWN
            INJURIES.

&&

JLF
Local storm report, Apr 10, 8:03 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             ROCKMART                34.01N 85.05W
04/10/2009  E1.75 INCH       POLK               GA   PUBLIC

&&

JLF
Local storm report, Apr 10, 8:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             NEWNAN                  33.38N 84.79W
04/10/2009  E1.00 INCH       COWETA             GA   PUBLIC

&&

JLF
Local storm report, Apr 10, 8:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             PEACHTREE CITY          33.39N 84.57W
04/10/2009  E0.75 INCH       FAYETTE            GA   NWS EMPLOYEE

&&

JLF
Local storm report, Apr 10, 8:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             3 N NEWNAN              33.42N 84.79W
04/10/2009  E1.00 INCH       COWETA             GA   NWS EMPLOYEE

&&

JLF

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:01 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Newton44 min
Apr 10, 8:08 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Douglas, Fulton, Paulding52 min
Apr 10, 8:14 PM EDTSevere Thunderstorm WarningFFCGwinnett31 min
Apr 10, 8:20 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam55 min
Apr 10, 8:23 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oglethorpe52 min
Apr 10, 8:26 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Gwinnett, Henry, Rockdale, Walton49 min
Apr 10, 8:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding27 min
Apr 10, 8:39 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Henry55 min
Apr 10, 8:46 PM EDTTornado WarningFFCJasper, Putnam35 min
Apr 10, 8:49 PM EDTTornado WarningFFCDeKalb, Gwinnett23 min
Apr 10, 8:53 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Oconee, Walton37 min
Apr 10, 8:54 PM EDTTornado WarningFFCButts, Henry, Spalding51 min
Apr 10, 9:02 PM EDTTornado WarningFFCChattahoochee, Muscogee58 min
Apr 10, 9:09 PM EDTTornado WarningFFCDeKalb, Newton, Rockdale, Walton39 min
Apr 10, 9:13 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Warren47 min
Apr 10, 9:19 PM EDTTornado WarningFFCJasper41 min
Apr 10, 9:20 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton, Gwinnett28 min
Apr 10, 9:32 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Rockdale43 min
Apr 10, 9:32 PM EDTTornado WarningFFCHancock, Warren43 min
Apr 10, 9:35 PM EDTTornado WarningFFCGreene, Morgan, Oconee, Oglethorpe40 min
Apr 10, 9:45 PM EDTTornado WarningFFCJasper, Putnam32 min
Apr 10, 9:49 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Newton, Rockdale, Walton32 min
Apr 10, 9:57 PM EDTTornado WarningFFCChattahoochee, Marion34 min
Apr 10, 9:57 PM EDTTornado WarningFFCBaldwin, Jones19 min
Apr 10, 10:05 PM EDTTornado WarningFFCHancock40 min
Apr 10, 10:07 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton68 min
Apr 10, 10:13 PM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Morgan, Newton, Putnam, Walton62 min
Apr 10, 10:18 PM EDTTornado WarningFFCMacon, Schley, Sumter42 min
Apr 10, 10:26 PM EDTTornado WarningFFCChattahoochee, Stewart64 min
Apr 10, 10:29 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington61 min
Apr 10, 10:34 PM EDTTornado WarningFFCButts, Jasper, Newton30 min
Apr 10, 10:42 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Lamar, Monroe, Spalding48 min
Apr 10, 10:49 PM EDTTornado WarningFFCBaldwin, Hancock, Putnam56 min
Apr 10, 10:50 PM EDTTornado WarningFFCCrisp, Dooly, Macon, Sumter55 min
Apr 10, 10:52 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington37 min
Apr 10, 10:56 PM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Taliaferro, Warren64 min
Apr 10, 11:00 PM EDTTornado WarningFFCMarion, Stewart, Webster45 min
Apr 10, 11:22 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Monroe53 min
Apr 10, 11:27 PM EDTSevere Thunderstorm WarningFFCStewart48 min
Apr 10, 11:31 PM EDTTornado WarningFFCPulaski, Wilcox44 min
Apr 10, 11:33 PM EDTTornado WarningFFCSumter57 min
Apr 10, 11:38 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Washington67 min
Apr 10, 11:38 PM EDTTornado WarningFFCStewart37 min
Apr 10, 11:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson61 min
Apr 10, 11:53 PM EDTSevere Thunderstorm WarningFFCDodge36 min
Apr 10, 11:53 PM EDTTornado WarningFFCGlascock, Jefferson, Warren37 min
Apr 10, 11:59 PM EDTTornado WarningFFCWebster32 min
Apr 11, 12:13 AM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler36 min
Apr 11, 12:16 AM EDTTornado WarningFFCCrisp45 min
Apr 11, 12:44 AM EDTSevere Thunderstorm WarningFFCJefferson18 min
Apr 11, 12:44 AM EDTTornado WarningFFCWilcox40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.